Contrast MRI scan

by Craig
(England)

Had a contast MRI scan today to see what my Crohn's is doing. All went well, apart from the four goes to get the needle in my arm. Just wondering whether anyone else had cramping and diarrhea after the scan. Things seem to be settling down now and I am guessing it is a result of the muscle relaxent and dye, coupled with fasting for 8hrs prior to the scan and drinking loads of water to try to flush the due out. Really interested to hear other people's experiences?

Comments for Contrast MRI scan

Click here to add your own comments

Mri scan NEW
by: Darks1de

I have just recently had a ct scan also with the agent put through my arm.. I'm not sure if the process is the same but I had to drink a small cap of muscle relaxant and was told by the hospital that this would cause some loose bowel movements, which started in the hospital n continued for a few days after the procedure for a few days. Like I said I'm not sure if they're the same and I was in a hospital in England too. But hope this helps.

Contrast MRI scan NEW
by: Anonymous

I have had a couple of MRIs, but really can't remember anything much. The last was in 2005 - I didn't realise it, but they were looking for abscesses in my brain due to Pseudomonas sepsis.

For side-effects of the contrast agent, I refer you to: www.drugs.com You just have to know what they injected you with. http://www.drugs.com/news/fda-medwatch-gadolinum-based-contrast-agents-dear-healthcare-professional-letter-issued-regarding-6921.html

Let's say it was Omniscan, then the side-effects include diarrhoea: http://www.drugs.com/sfx/omniscan-side-effects.html

Hope that everything is OK now.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Ask A Question About Crohn's Disease.